Follow Us
https://www.thebody.com/category/gastrointestinal-hiv
Physical Health Issues

Gastrointestinal (Gut) Issues and HIV

The Latest

HIV-Related Pain Img

HIV-Related Pain

Table of Contents

Introduction What Causes Pain? Common Types of Pain Assessing Pain Pain Management What to Do if You Have Pain

Introduction

Pain is common in people living with HIV (HIV+). One study found that more than half of women l...

Side Effects of HIV Drugs Img

Side Effects of HIV Drugs

Table of Contents

Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects More Common Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking C...

Q&A: Ask the Experts

Truvada and Isentress - 2nd round of PEP

I am a medical professional in my mid 20s with no PMH who experienced a needle stick in October 2016. After completing my PEP regimen of truvada and Isentress my 6 week HIV viral load was negative. Side effects felt during this time frame on the Med...

Q&A: Ask the Experts

Switch from Atripla to Trivicay/Truvada.

Hello Dr. Keith: I'm writing due to the following situation: I'm 25YO and was diagnosed positive 5 years ago. I've been on Atripla in the last 4 years with some of the classical side effects, such as vivid dreams, insomnia, fatigue, difficulty to con...

Q&A: Ask the Experts

GI DISCOMFORT, BACK PAIN, REFLUX, BURNING MOUTH

Healthy HIV pos 10 yrs, I have had reflux and GI upset, years of PPI and other inhibitors, all tests (liver.pancreas etc) negative, just had another Endoscopy along with Bravo that read nothing at all. I know all my food and allergy triggers. No matt...

Q&A: Ask the Experts

can pancreatic insufficiency/pancreatitus be side effect of meds?

dear dr. i've been on treatment for hiv since 1995 and have experienced unpleasant side effects such as facial wasting (d4t?), memory loss, stage 3 a kidney disease (viread)which resolved after eliminating viread, depression, and chronic diarrhea. i'...

Q&A: Ask the Experts

Digestive Problems -Low Absorption Rate- H Pylori, IBS?

Nelson, I did get frightened reading about your personal experience with Helicobacter Pylori Infection. I never knew much about H. Pylori because I tested negative for it during 3 Upper GI Bleeds. The week before easter I was real ill with abdominal ...

Credit: royaltystockphoto for iStock via Thinkstock

A New Probiotics Study Looks at Bringing Back Those Cells That Were Gone

"Microbes play important roles in many organ systems, and we're just beginning to understand this physiology," Brett Williams, M.D., states. "It seems to have a greater effect in HIV."

Q&A: Ask the Experts

stribild and liver

I have been on stribild since nearly 1 year. Been UD since the first month. cd4 rose from 500s to 700s. I have discomfort in my right side of the belly, just starting at the end of my ribs. It is like a fullness, or smething pricking me slightly. It ...

Q&A: Ask the Experts

Complera to Stribild

Hello. I have developed some kind of Gastro condition, possibly due to the taking of Antibiotics for 2 months last year to combat a Acne Breakout. I have tried Antacids, Rinitidine and Nexium. So far only Nexium have helped tremendously. However I ha...